Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 24, NWS Jacksonville, FL

February 27, 20074 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Feb 27, 2007, 1:16 PM EST for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 1:16 PM EST (18:16 UTC)
Expired
Feb 27, 2007, 6:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 271816 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EST TUE FEB 27 2007

FLZ020>023-030-272300-
/O.UPG.KJAX.FW.A.0027.070228T1800Z-070228T2200Z/
/O.NEW.KJAX.FW.W.0025.070228T1700Z-070228T2300Z/
/O.NEW.KJAX.FW.W.0024.070227T1816Z-070227T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-
116 PM EST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY
DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
ANOTHER RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG
WARNING IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY.

DRY AIR HAS SLOWLY FILTERED IN THIS AFTERNOON AND RELATIVE
HUMIDITY DURATIONS OF 4 HOURS BELOW 35 PERCENT ARE POSSIBLE
THROUGH SUNSET THIS EVENING.

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 4 TO 6 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 25 TO 30 PERCENT
RANGE. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

FLZ024-025-272300-
/O.NEW.KJAX.FW.W.0024.070227T1816Z-070227T2300Z/
/O.NEW.KJAX.FW.A.0028.070228T1800Z-070228T2200Z/
NASSAU-DUVAL-
116 PM EST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON
DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON DUE TO
LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT WEDNESDAY AFTERNOON. 

DRY AIR HAS SLOWLY FILTERED IN THIS AFTERNOON AND RELATIVE
HUMIDITY DURATIONS OF 4 HOURS BELOW 35 PERCENT ARE POSSIBLE
THROUGH SUNSET THIS EVENING.

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 2 TO 4 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 30 TO 35 PERCENT
RANGE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

FLZ031-035-036-040-280630-
/O.NEW.KJAX.FW.W.0025.070228T1700Z-070228T2300Z/
BRADFORD-GILCHRIST-ALACHUA-MARION-
116 PM EST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY
DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST
WEDNESDAY. 

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 4 TO 6 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 25 TO 30 PERCENT
RANGE. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

FLZ032-037-280630-
/O.NEW.KJAX.FW.A.0028.070228T1800Z-070228T2200Z/
CLAY-PUTNAM-
116 PM EST TUE FEB 27 2007

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON DUE TO
LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 2 TO 4 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 30 TO 35 PERCENT
RANGE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

$$

HESS
1 follow-up statement
000 
WWUS82 KJAX 272307
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EST TUE FEB 27 2007

FLZ020>023-030-281115-
/O.EXP.KJAX.FW.W.0024.000000T0000Z-070227T2300Z/
/O.CON.KJAX.FW.W.0025.070228T1700Z-070228T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-
607 PM EST TUE FEB 27 2007

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
WEDNESDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. 

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 4 TO 6 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 25 TO 30 PERCENT
RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$

FLZ024-025-281115-
/O.EXP.KJAX.FW.W.0024.000000T0000Z-070227T2300Z/
/O.CON.KJAX.FW.A.0028.070228T1800Z-070228T2200Z/
NASSAU-DUVAL-
607 PM EST TUE FEB 27 2007

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 2 TO 4 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 30 TO 35 PERCENT
RANGE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FLZ031-035-036-040-281115-
/O.CON.KJAX.FW.W.0025.070228T1700Z-070228T2300Z/
BRADFORD-GILCHRIST-ALACHUA-MARION-
607 PM EST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
WEDNESDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
WEDNESDAY. 

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 4 TO 6 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 25 TO 30 PERCENT
RANGE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

FLZ032-037-281115-
/O.CON.KJAX.FW.A.0028.070228T1800Z-070228T2200Z/
CLAY-PUTNAM-
607 PM EST TUE FEB 27 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON
DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

DRY AIR IN PLACE ON WEDNESDAY WILL LEAD TO 2 TO 4 HOUR DURATIONS
BELOW 35 PERCENT RELATIVE HUMIDITY DURING THE AFTERNOON HOURS.
MINIMUM RELATIVE HUMIDITIES ARE EXPECTED IN THE 30 TO 35 PERCENT
RANGE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

TRABERT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 9:18 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 27, 9:18 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 AM EST TUE FEB 27 2007

.UPDATE...
COOL FRONTAL BOUNDARY STILL LYING ACRS NRN FL BUT ENERGY/LIFT HAS
SHIFTED SOUTHWARD INTO CENTRAL FLORIDA AND SHOWER/TSTM ACTIVITY
HAS BASICALLY ENDED ACRS THE FORECAST AREA. MOSTLY SUNNY TO PARTLY
CLOUDY SKIES EXPECTED TODAY WITH WARM MAX TEMPS INTO THE UPPER 70S
AND LOWER 80S. WEAK PRESSURE GRADIENT ACRS THE REGION WILL ALLOW
FOR ATLC COAST SBRZ DEVELOPMENT THIS AFTERNOON AND THIS WILL KEEP
THE COASTAL AREAS A BIT COOLER IN THE LOWER TO MID 70S. FOR
TONIGHT...MOSTLY CLEAR SKIES AND DRIER AS WEAK HIGH PRESSURE
CONTINUES TO BUILD INTO THE FORECAST AREA. SOME PATCHY FOG WILL BE
POSSIBLE ACRS INLD NERN FL BUT NOT EXPECTED TO BE SIGNIFICANT AT
THIS TIME.

&&

.AVIATION...
MVFR CIGS HAVE EITHER DISSIPATED OR PUSHED SOUTH OF ALL OF THE
LOCAL TAF SITES AND VFR CONDS ARE EXPECTED THROUGH TONIGHT.

&&

.MARINE...
NO HEADLINES. W/NWLY WINDS 5 TO 10 KNOTS TODAY WITH A LOCAL
SEABREEZE ALONG THE COAST. SEAS 2 TO 3 FT. WINDS VEERING TO THE
NORTH TONIGHT AND INCREASING TO 10 TO 15 KNOTS. SEAS 2 TO 4 FT.

&&

.FIRE WEATHER...
DRY AIR POISED JUST NORTH OF THE REGION WILL MAKE VERY SLOW
PROGESS SOUTHWARD AND EVEN WITH WARMER MAX TEMPS IT STILL APPEARS
AS THOUGH ONLY 2-3HR DURATIONS ARE EXPECTED IN THE SUWANNEE RIVER
VALLEY THIS AFTERNOON BELOW 35%. SO WILL HOLD OFF ON ANY RED FLAGS
UNTIL CLOSE TO LUNCHTIME IF DRY AIR SURGES SOUTHWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  44  76  56 /   0   0   0  20
SSI  74  53  69  56 /   0   0   0  10
JAX  80  51  75  57 /  10   0   0  10
SGJ  76  56  73  60 /  20   0   0  10
GNV  82  50  79  59 /  10   0   0  10
OCF  82  51  79  60 /  20   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR BAKER-COLUMBIA-
     HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

HESS/KERNS
Hazardous weather outlook, Feb 27, 9:30 AM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EST TUE FEB 27 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
930 AM EST TUE FEB 27 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER PORTIONS
OF INLAND NORTHEAST FLORIDA WEDNESDAY AFTERNOON.

WINDY CONDITIONS WILL BE POSSIBLE THURSDAY AS SOUTH WINDS INCREASE
TO 20 TO 25 MPH WITH GUSTS TO 35 MPH AHEAD OF THE NEXT COLD FRONT.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS A COLD
FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:26 AM ESTFire Weather WatchJAXBaker, Suwannee, Union10 hr
Feb 27, 1:16 PM ESTFire Weather WatchJAXNassau16 hr
Feb 27, 1:16 PM ESTRed Flag WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union29 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.